Alert archive / Michigan / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 11, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jun 2, 2007, 7:13 PM EDT for Crawford County, Otsego County, Michigan. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2007, 7:13 PM EDT (23:13 UTC)
- Expired
- Jun 2, 2007, 8:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Gaylord, MI
- Area
- Counties, with a storm outline in the text
Counties Crawford County, MI, Otsego County, MI
The radar
The NCL Michigan radar (KAPX), 7 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 7:39 PM EDT | TSTM WND DMG | 4 Ssw Gaylord, MI | TREE DOWN NEAR INTERSECTION OF WEST OTSEGO LAKE DRIVE AND JOHN STREET. |
| Jun 2, 7:39 PM EDT | TSTM WND DMG | 8 S Gaylord, MI | TREE DOWN ON OLD STATE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 6:33 PM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 11.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KAPX 022313 SVRAPX MIC039-137-030015- /O.NEW.KAPX.SV.W.0011.070602T2313Z-070603T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GAYLORD MI 713 PM EDT SAT JUN 2 2007 THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OTSEGO COUNTY IN NORTHWEST LOWER MICHIGAN... CRAWFORD COUNTY IN NORTHERN LOWER MICHIGAN... * UNTIL 815 PM EDT * AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF WATERS...OR ABOUT 11 MILES EAST OF MANCELONA...MOVING NORTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... WATERS... OTSEGO LAKE STATE PARK... GAYLORD... SPARR... VANDERBILT... PICKEREL LAKE... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER. LAT...LON 4487 8490 4471 8483 4519 8439 4519 8473 $$
3 follow-up statements
000 WWUS34 KAPX 022334 SVSAPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 733 PM EDT SAT JUN 2 2007 MIC039-022343- /O.CAN.KAPX.SV.W.0011.000000T0000Z-070603T0015Z/ CRAWFORD MI- 733 PM EDT SAT JUN 2 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY IS CANCELLED... LAT...LON 4487 8486 4486 8459 4520 8439 4511 8486 $$ MIC137-030015- /O.CON.KAPX.SV.W.0011.000000T0000Z-070603T0015Z/ OTSEGO MI- 733 PM EDT SAT JUN 2 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR OTSEGO COUNTY... AT 731 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OTSEGO LAKE STATE PARK...OR ABOUT 6 MILES SOUTH OF GAYLORD... MOVING NORTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... GAYLORD... SPARR... VANDERBILT... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER. LAT...LON 4487 8486 4486 8459 4520 8439 4511 8486 $$
000 WWUS34 KAPX 022350 SVSAPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 750 PM EDT SAT JUN 2 2007 MIC137-030015- /O.CON.KAPX.SV.W.0011.000000T0000Z-070603T0015Z/ OTSEGO MI- 750 PM EDT SAT JUN 2 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR OTSEGO COUNTY... AT 747 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SPARR...OR ABOUT 6 MILES NORTHEAST OF GAYLORD...MOVING NORTHEAST AT 40 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER. LAT...LON 4487 8486 4486 8459 4520 8439 4511 8486 $$
000 WWUS34 KAPX 030015 SVSAPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 815 PM EDT SAT JUN 2 2007 MIC137-030025- /O.EXP.KAPX.SV.W.0011.000000T0000Z-070603T0015Z/ OTSEGO MI- 815 PM EDT SAT JUN 2 2007 ...THE SEVERE THUNDERSTORM WARNING FOR OTSEGO COUNTY HAS EXPIRED... AT 815 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS EXITED THE AREA. THE WARNING HAS THEREFORE BEEN ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT...AND CONDITIONS REMAIN FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER IN AND NEAR THE WATCH AREA. REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. BE PREPARED TO TAKE ACTION IF SEVERE WEATHER APPROACHES. LAT...LON 4487 8486 4486 8459 4520 8439 4511 8486 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 4:00 PM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jun 2, 4:00 PM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 400 PM EDT SAT JUN 2 2007 .DISCUSSION...STACKED SFC/UPPER LOW SPINNING OVER THE UPPER MISSISSIPPI RIVER VALLEY AND SOME SEMBLANCE OF A WARM FRONT OR SFC TROUGH EXTENDING EASTWARD ACROSS SRN LAKE SUPERIOR INTO SW ONTARIO. WATER VAPOR IMAGERY REVEALING UPPER JET STREAK AND DRY SLOT LIFTING AROUND THE BASE OF THE MID LEVEL TROUGH CUTTING ACROSS IOWA INTO WISCONSIN...AND A SOMEWHAT EXTENSIVE AREA OF SHOWERS ADVANCING ACROSS EASTERN WISCONSIN AHEAD OF THE JET STREAK. CONVECTION HAS BEEN ON THE UPTICK OVER FAR EASTERN WISCONSIN DOWN ACROSS SRN LAKE MICHIGAN WITHIN LOW LEVEL MOISTURE AXIS EVIDENT ON SFC ANALYSIS. ACROSS MICHIGAN...WEATHER UNFOLDING BY AND LARGE AS ANTICIPATED... WITH A DECENT BUILD UP OF AFTERNOON CU ACROSS NRN LOWER MICHIGAN TIED TO TERRAIN. AND ONCE AGAIN BEST DEVELOPMENT AND A FEW SHOWERS HAVE POPPED OVER E/NE LOWER MICHIGAN. MAIN FORECAST ISSUES CONTINUE TO REVOLVE AROUND CONVECTIVE EVOLUTION LATE THIS AFTERNOON INTO THE EVENING HOURS...AND ANY SEVERE WEATHER POTENTIAL. FIRST OFF...BAND OF THICKER MID CLOUD MOVING UP ACROSS NRN LOWER MICHIGAN HAS CURTAILED HEATING/DESTABILIZATION AT TIMES THIS AFTERNOON AND APPEARS MAY BRING A TEMPORARY END TO ONGOING CONVECTION OVER NE LOWER MICHIGAN THROUGH 6 PM. SO...MAIN SHOW LOOKING TO COME WITH UPSTREAM SHOWERS/THUNDER NOW MOVING THROUGH CENTRAL/SRN LAKE MICHIGAN. REGIONAL RADAR EXTRAPOLATION SUGGESTS BKN BAND OF SHOWERS AND THUNDERSTORMS WILL LIFT NE UP ACROSS THE CWA THIS EVENING. ALTHOUGH LARGE SCALE UPWARD ASCENT WITH THE STACKED LOW PRESSURE SYSTEM FORECAST TO REMAIN WEST OF THE REGION (WISCONSIN INTO THE U.P) MODERATELY UNSTABLE AIRMASS ESPECIALLY OVER CENTRAL AND SOUTHERN LOWER MICHIGAN SHOULD HELP PROPAGATE SHOWERS AND STORMS NEWD THIS EVENING INTO THE EARLY OVERNIGHT HOURS...WITH THE BEST CHANCES FOR THUNDERSTORMS SOUTH OF M-72. UNCERTAIN JUST HOW THE COVERAGE WILL PAN OUT...AND WILL THUS KEEP POPS ON THE LIKELY SIDE OF THINGS FOR NOW. ONCE BAND OF SHOWERS PROGRESSES OUT THE REGION LATE THIS EVENING AND OVERNIGHT...WILL PROBABLY SEE A BREAK IN THE PRECIP COVERAGE. BUT HAVE KEPT THE FORECAST SIMPLE AT THIS JUNCTURE AND CARRIED LIKELY POPS THROUGH THE NIGHT. ON SUNDAY...STACKED SYSTEM FORECAST TO FINALLY WORK ITS WAY ACROSS THE STATE. EXPECT ANOTHER ROUND OF SHOWERS/THUNDER TO DEVELOP ACROSS THE AREA WITH THE UPPER LOW/COLD POOL ALOFT MOVING THROUGH...AND WILL KEEP LIKELY POPS GOING THROUGH THE DAY. AS FAR AS ANY SEVERE WEATHER IS CONCERNED...STRONGER LOW-MID LEVEL FLOW DEVELOPING OVER THE S/W PORTION OF THE CWA THIS AFTERNOON AS THE STACKED LOW MEANDERS EAST. HOWEVER...WITH ONLY MARGINAL 0-6KM BULK SHEAR VALUES OF 35 KNOTS ALONG WITH SO-SO CONDITIONAL INSTABILITY...NOT ANTICIPATING AN ORGANIZED SEVERE WEATHER EVENT. WITH THAT SAID HOWEVER...POSSIBILITY IS THERE FOR AN ISOLATED STORM OR TWO TO LATCH ONTO SOME LOCALIZED HIGHER CAPE OR LOW LEVEL VORTICITY AND PRODUCE MARGINAL SEVERE HAIL/WIND (SUCH AS THE PRESQUE ISLE STORM AROUND 330 PM). WILL HIGHLIGHT THIS THREAT IN THE HAZARDOUS WEATHER OUTLOOK FOR TONIGHT. ADAM LONG TERM...THE MODELS ARE IN PRETTY GOOD AGREEMENT TODAY WITH THE GFS NOW IN LINE WITH THE NAM FROM YESTERDAY. THE NAM HAS BEEN CONSISTENT FROM YESTERDAY. THERE ARE SOME MINOR THINGS THOUGH THAT COULD EFFECT THE FORECAST. THEY WILL BE TREATED IN THE TIME PERIOD. SUNDAY NIGHT...THE LOW BEGINS TO DEEPEN OVERNIGHT AS IT MOVES EAST. THE SPEED OF IT MOVING EAST IS WHAT IS AT ODDS BETWEEN THE TWO MODELS. THE NAM IS NOW FASTER THAN THE GFS, WITH THE DIFFERENCE BEING THAT THEY ABOUT A HUNDRED MILES APART, BY 12Z. WITH THE SYSTEM MOVING THROUGH RAIN STILL LOOKS LIKELY. MONDAY...THE GFS IS NOW A BIT BROADER WITH ITS QPF THAN YESTERDAY AS THINGS LOOK TO HAVE SLOWED A BIT. THE NAM IS ABOUT THE SAME AND TRIES TO KICK OUT PRECIPITATION WITH THE DEFORMATION AXIS OVER E UPPER AS THE GFS DOES. RAIN IS LIKELY WITH THE SFC LOW EAST OF THE REGION AND THE 500 MB LOW OVER THE STATE. MONDAY NIGHT...A SECONDARY WAVE MOVES IN FROM THE NORTHWEST. SO WILL LEAVE THE CHANCE POPS OVER THE FORECAST AREA. TUESDAY...THE RAIN MOVES THROUGH WITH THE SFC AND 500 MB LOWS MOVING TO THE EAST INTO NEW ENGLAND. WAS TEMPTED TRY AND END THE RAIN IN THE AFTERNOON PER THE GFS, BUT WITH THE GFS GOING WITH THE NAM IDEA NOW AND THE NAM IS NOW SHOWING A SECOND SFC WAVE MOVING INTO THE REGION AS WELL SO WILL LEAVE THE 30 POPS. TUESDAY NIGHT...THE SFC HIGH BUILDS IN AND THE WARM FRONT IS WELL WEST OF THE REGION, WILL LEAVE THE NIGHT DRY. EXTENDED (WEDNESDAY THRU SATURDAY)...WEDNESDAY, HIGH PRESSURE THEN BUILDS IN AND DRIVES THE RAIN AWAY. THE NEXT SYSTEM IS HELD UP AS THE LOW FORMS. THURSDAY, WITH THE LOW IN MINNESOTA, WILL BEGIN TO THROW IN THE CHANCE OF THUNDERSTORMS AS IT PROGRESSES INTO THE WESTERN GREAT LAKES. FRIDAY, THE FRONT IS MOVING THROUGH THE REGION IN THE MORNING SO WILL HAVE SOME RAIN SHOWERS. SATURDAY, HIGH PRESSURE BEGINS TO WORK INTO MICHIGAN, BRINGING PRECIPITATION FREE WEATHER FOR THE WEEKEND. LUTZ && .AVIATION...ISSUED AT 139 PM. HEAT AND HUMIDITY WILL REMAIN LOCKED IN ACROSS NORTHERN MICHIGAN FOR THE REST OF TODAY AND TONIGHT AS A COLD FRONT SLOWLY APPROACHES FROM THE WEST. WITH THE HEAT AND MOISTURE...AFTERNOON CU WILL ONCE AGAIN DEVELOP...BUT CEILINGS WILL REMAIN WELL ABOVE 3K FEET. A FEW SHOWERS WILL DEVELOP LATE THIS AFTERNOON ACROSS NORTHEAST LOWER MICHIGAN...AFFECTING AREAS AROUND KAPN. THEN...A WEAK FRONTAL BOUNDARY WILL MOVE INTO NORTHERN MICHIGAN THIS EVENING...WITH SHOWERS AND THUNDERSTORMS BECOMING MORE WIDESPREAD THIS EVENING..ESPECIALLY AROUND KTVC AND KPLN. THE PRECIP WILL REACH KAPN AROUND MIDNIGHT. AS THE FRONTAL BOUNDARY SLIPS THROUGH...A DRY WEDGE WILL BEGIN TO ENTER THE PICTURE...INCREASING CEILINGS TO ABOVE 10KFT AND SETTING THE STAGE FOR SOME FOG DEVELOPMENT AFTER 6Z TONIGHT. THE RAINFALL THIS EVENING WILL ALSO HELP ADD TO THE FOG POTENTIAL LATE TONIGHT. KAS && .APX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 2, 6:55 PM EDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 655 PM EDT SAT JUN 2 2007 LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008- 015>036-041-042-031000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON- MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT- MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY- ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE- CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE- GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD- MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- 655 PM EDT SAT JUN 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK AREA TONIGHT. SEVERE STORMS ARE LIKELY OVER PARTS OF NORTHERN LOWER MICHIGAN THROUGH MIDNIGHT. THE MAIN SEVERE WEATHER THREAT WILL BE HAIL UP TO ONE INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. WWW.SPC.NOAA.GOV .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY AND THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND MONDAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED. THERE IS ALSO A CHANCE OF THUNDERSTORMS FOR THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE RELAY ANY WIND DAMAGE OR HAIL REPORTS TO THE NATIONAL WEATHER SERVICE. JK
In the hours before
Local storm report, Jun 2, 6:58 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
658 PM EDT SAT JUN 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG LAKE CITY 44.33N 85.21W
06/02/2007 MISSAUKEE MI LAW ENFORCEMENT
NUMEROUS TREES DOWN AROUND LAKE CITY VICINITY.
0626 PM TSTM WND DMG 2 W MANTON 44.41N 85.44W
06/02/2007 WEXFORD MI LAW ENFORCEMENT
NUMEROUS TREES AND UTILITY LINES DOWN WEST THRU NORTHWEST
OF MANTON.
&&
BERGERThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 3:20 PM EDT | Special Marine Warning | APX | 36 min | |
| Jun 2, 5:44 PM EDT | Severe Thunderstorm Warning | APX | Missaukee | 61 min |
| Jun 2, 6:09 PM EDT | Severe Thunderstorm Warning | APX | Wexford | 42 min |
| Jun 2, 6:41 PM EDT | Severe Thunderstorm Warning | APX | Kalkaska, Missaukee | 53 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.